Rocky Mountain Journal of Mathematics

On the Uniqueness of the Positive Solution of a Singularly Perturbed Problem

E.N. Dancer

Full-text: Open access

Article information

Source
Rocky Mountain J. Math. Volume 25, Number 3 (1995), 957-975.

Dates
First available in Project Euclid: 5 June 2007

Permanent link to this document
http://projecteuclid.org/euclid.rmjm/1181072198

Digital Object Identifier
doi:10.1216/rmjm/1181072198

Mathematical Reviews number (MathSciNet)
MR1357103

Zentralblatt MATH identifier
0846.35046

Citation

Dancer, E.N. On the Uniqueness of the Positive Solution of a Singularly Perturbed Problem. Rocky Mountain J. Math. 25 (1995), no. 3, 957--975. doi:10.1216/rmjm/1181072198. http://projecteuclid.org/euclid.rmjm/1181072198.


Export citation

References

  • V. Benci and G. Cerami, The effect of the domain topology on the number of positive solutions of nonlinear elliptic problems, Arch. Rational Mech. Anal. 114 (1991), 79-93.
  • --------, Multiple positive solutions of some elliptic problems via the Morse theory and the domain topology, preprint.
  • V. Benci, G. Cerami and D. Passaseo, On the number of the positive solutions of some nonlinear elliptic problems, in Nonlinear analysis, tribute in honor of G. Prodi, Quaderno Scuola Normale Superiore, Pisa, 1991.
  • Ph. Clement and G. Sweers, Existence and multiplicity results for a semilinear elliptic eigenvalue problem, Ann. Scuola Norm Sup. Pisa 14 (1987), 97-121.
  • E.N. Dancer, On the number of positive solutions of weakly nonlinear elliptic problems when a parameter is large, Proc. London Math. Soc. 53 (1986), 429-452.
  • --------, Weakly nonlinear Dirichlet problems on long or thin domains, Amer. Math. Soc. Memoirs, 501 (1993).
  • --------, The effect of domain shape on the number of solutions of weakly nonlinear elliptic equations, J. Differential Equations 74 (1988), 120-156.
  • --------, On the influence of domain shape on the existence of large solutions of some superlinear problems, Math. Ann. 285 (1989), 647-669.
  • --------, Boundary value problems for differential equations on infinite intervals, Proc. London Math. Soc. 30 (1975), 76-94.
  • E.N. Dancer and K. Schmitt, On positive solutions of semilinear elliptic problems, Proc. Amer. Math. Soc. 101 (1987), 445-452.
  • N. Dunford and J. Schwartz, Linear operators, II, Interscience, New York, 1963.
  • B. Gidas, W. Ni and L. Nirenberg, Symmetry of positive solutions of nonlinear elliptic equations in $R^n$, in Mathematical analysis and applications (L. Nachbin, ed.), Academic Press, New York, 1981.
  • B. Gidas and L. Spruck, Global and local behaviour of positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math. 34 (1981), 525-598.
  • D. Gilbarg and N. Trudinger, Elliptic partial differential equations of second order, Springer Verlag, Berlin, 1977.
  • J. Hempel, On a superlinear differential equation, Indiana Univ. Math. J. 26 (1977), 265-275.
  • M. Holzmann and H. Kielhofer, Uniqueness of global positive solution branches of nonlinear elliptic problems, preprint.
  • T. Kato, Growth properties of solutions of the reduced wave equation with a variable coefficient, Comm. Pure Appl. Math. 12 (1959), 403-425.
  • M.K. Kwong, Uniqueness of positive solutions of $\D u-u+u^p=0$ in $R^n$, Arch. Rational Mech. Anal. 105 (1989), 243-266.
  • M.K. Kwong and Liqun Zhang, Uniqueness of the positive solution of $\D u+f(u)=0$ in an annulus, Differential Integral Equations 4 (1991), 583-599.
  • W. Ni and R. Nussbaum, Uniqueness and non-uniqueness for positive radial solutions of $\D u+f(r,u)=0$, Comm. Pure Appl. Math. 38 (1985), 67-108.
  • W. Ni and I. Takagi, On the shape of least energy solutions to a semilinear Neumann problem, Comm. Pure Appl. Math. 45 (1991), 115-145.
  • G. Sweers, On the maximum of solutions for a semilinear elliptic problem, Proc. Royal Soc. Edinburgh Sect. A 108 (1988), 357-370.
  • N. Vilenkin, Special functions and the theory of group representations, Amer. Math. Soc., Providence, 1968.
  • Zhi-Qiang Wang, On the existence of multiple, single peaked solutions for a semi-linear Neumann problem, Arch. Rational Mech. Anal. 120 (1992), 375-399.
  • --------, On the existence of positive solutions for semilinear Neumann problems in exterior domains, Comm. Partial Differential Equations 17 (1992), 1309-1326.